MAUDE Adverse Event Report: ZIMMER BIOMET, INC. NEXGEN HDLESS TRC DRILL PIN 75MM BX4; INSTRUMENT, KNEE

ZIMMER BIOMET, INC. NEXGEN HDLESS TRC DRILL PIN 75MM BX4; INSTRUMENT, KNEE
Catalog Number 00590102000
Medical Device Problem Codes Fracture (1260); Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the 75mm pin broke into the pin driver and became stuck in the distal guide.The surgical technique was utilized.There was no surgical delay.No foreign bodies were retained.Attempts have been made and all available information has been provided.
 
Additional Manufacturer Narrative
(b)(4).G2 : foreign country: canada.H6: mechanical (g04) - drill.Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4; b5; d2; d4; d9; g1; g3; g6; h1; h2: h4.Product has been received by zimmer biomet and the investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4; b5; d2; g1; g3; g6; h1; h2; h3; h4; h6.The event is confirmed.Visual inspection of trocar drill pin exhibits signs of use (striations) and is fractured with all pieces returned.Dimensional analysis of the product determined that the product, where measured, was conforming to print specifications.Further analysis of the fractured surface shows sheared ductile dimples indicating rotational crack propagation suggests the torsional overload failure mode.The device history record was reviewed and no discrepancies relevant to the reported event were found.Medical records were not provided.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
NEXGEN HDLESS TRC DRILL PIN 75MM BX4
Common Device Name
INSTRUMENT, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key22851099
Report Number0001822565-2025-03005
Device Sequence Number4419508
Product Code LXH
UDI-Device Identifier00889024201620
UDI-Public(01)00889024201620(17)350429(10)67149959
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number00590102000
Device Lot Number67149959
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/31/2025
Supplement Date Received by Manufacturer11/06/2025
01/29/2026
Initial Report FDA Received Date08/20/2025
Supplement Report FDA Received Date11/17/2025
01/30/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/01/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown